Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


off stribild almost 2 years

Oct 8, 2017

I was on stribild right aftwr i was diagnosed with the hiv virus. I was taking my meds everyday and never missed a dose and was undetectable according to my doctor and blood test. I took the meds for 1 year and after that year havent taken the meds due to family problems and legal issues and in a place where the meds are not provided. I will visit my doctor next month i will like to know if i will be worst than i started with the treatment and will i be undetectable again and when in how long does the AIDS virus develop after stopping treatment. Thanks

Response from Dr. Young

Hello and thanks for posting.

While treatment interruptions are not generally recommended, life happens and people do stop their medications. HIV typically returns to detectable levels in a few weeks (but not immediately) after stopping.

So not too worry at this point, since your viral load was undetectable when you stopped treatment, this means that there wasn't any significant resistance to your Stribild regimen then.

You can simply resume Stribild now, staying adherent to the dosing and food requirement, and I'd suspect that in few months, you'll be undetectable again. It's important to stay in contact with your care provider about any side effects or symptoms, and make sure that you get appropriate laboratory monitoring (I'd suggest getting labs a month after restarting, just to make sure that things are heading the right way).

I hope that's helpful, BY



Previous
Question about issentris
Next
Do I need to go on PEP if I have been on PREP for months

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement